I need a little advise

As I previously wrote here, I was overmedicated over a period of few weeks. Suffered terrible anxiety, insomnia, nausea, lack of appetite, fatigue. About 6 weeks ago I reduced my levo at 125mcg , and still can't sleep without sleep medicine. I never had this problem before, I slept very well before .

My ft4 is 22,14(12-22,7) and ft3 4(3,6-6,8) , TSH 0,18.

I have many hypo symptoms (I got arthritis or gout, I don't know what it is, in my left

wrist, very painful). My endo referred me to a psychiatrist who told me I'm little depressed and anxious maybe due to my levo medication. I started taking Zoloft and I hope I'll be able to sleep without pills.

I think I need to add some T3 to my levo to stop this nightmare, but I don't know how to do it.

Any advice is welcome.

11 Replies

  • It will take quite some time for your TSH to pick up again (which might improve your fT3). I would skip your levothyroxine for a few days and see how you go. This might speed up the readjustment to the lower dose. If this works great, if not you can look further. It's a quick and easy option worth trying.

  • Adin, I doubt you were ever over-medicated, because you don't convert very well. And it wasn't the small amount of T3 in 1/4 of a pill of NDT that would make you over-medicated. It's high T3 not high T4 that means you are over-medicated.

    Your FT3 is now very low, and it's probably that which is stopping you sleeping. And, if the Zoloft makes you sleep, then you will still be taking pills to make you sleep, just different ones.

    I would certainly agree that you need to add some T3. But, I think you also need your nutrients checked. Have you done that? And how about your cortisol?

    I don't understand what you mean when you say you don't know how to add T3. You buy some T3 - they are usually in 25 mcg tablets. Cut one in quarters and start by taking one quarter with your levo, and see how it goes. I take it you are no-longer taking the NDT?

  • Thank you for your response greygoose, when I said I don't know how to add some T3, I referred to the fact that I do not know if I should decrease the levo dose or no if I add T3(hope to not send me in the hyper zone). I have some Thybon T3 and Thylexan. No, now I'm just on levo and I'm don't doing well on it.

    When I was on combo (135 and some ndt) my fT4 was around 24,5 I don't know why but I felt sick. Now I stuck in fear of falling asleep, or insomia( don't know exactly what it is) some kind a bug in my mind i think, vicious circle.

  • Reduce your T4 to 100, to start with, and see how you feel. It's all trial and error. Nobody can give you a blueprint of exactly how to proceed. But, your FT4 is high, and it's not being converted well, so, yes, it needs to be reduced gradually as you increase the T3. Unconverted T4 slopping around in the blood can cause you to feel unwell. :)

  • I don't know why they don't take more notice of the patients' clinical symptoms. Your symptoms are hypothyroid and a little T3 might have been more helpful as Endo has ignored your low FT3 but sends you to another doctor. He is supposed to help with clinical symptoms except I don't think he's been told that as the BTA only talk about blood test results rather than clinical symptoms. Your FT3 should be towards the upper part of the range. T3 is the active hormone required in all of our receptor cells. T4 is inactive and it's job is to convert to T3.

    Levo isn't for everyone, no matter what the BTA say.


    Your Endo could have added some T3 on a trial basis seeing your FT3 is at the bottom of the range.



  • I too was over medicated about 10 yrs ago. It was a terrifying experience. I became. Thin couldn't sit still , legs felt like they had electricity in them and my state of mind changed. I was anxious and could not sleep. I went private as my GP said it was me having panic attacks and nothing to do with my medicine. The private psychiatrist said my body was being poisoned by too much t3 and t4. He put me on medication to calm me and wrote to my doctor telling her to adjust my dose After about 3 months I began to feel normal again . I had to almost go back to my starting dose and gradually build up very slowly .You need to be very careful with t3.. Hope you feel better soon.

  • Thanks for the reply, I had the same symptoms, a month has passed and I still can not sleep. Now I'm only on T4 but i don't feel well yet and the psychiatrist put me on sertraline and sleeping pills. Now my fT4 is the top on the range on 125mcg levo. I do not know what to think about all of this, I'm desperate bcs can not sleep. You say 3 months, It is a lot of time.

    May I ask about what medication to calm you, wrote your pshychi?

  • It was Venlafaxine. I am still on a low dose of 37.5 as it helps with my aches and psychiatrist told me to slowly come off the sleeping polls and Diazapan the GP had given me and my levothyroxine was reduced and then increased slowly. I was very annoyed with the GP she said it was all in my head.

  • Just looked up Setraline and it seems some people can't sleep when they take them.

  • I started(for about 5 days) taking 25mg Zoloft but I have some weird symptoms like, internal tremor, increased anxiety, out of space view, dizzy, my arms are heavy, my mood is flat and can't sleep (my insomnia worsened).

    It is normal to have these symptoms ?

    You said , some people can't sleep when they take them., it's a state that goes away after 2,3 weeks when the tratment it start or it is permanent?

  • I suggest you talk this over with your doctor. In some people it causes all the things you are saying you have.

You may also like...